MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 00884450043769
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that at the beginning of the procedure, the doctor requested a puncture needle and 5f introducer, later he requested a hydrophilic guidewire and a 5f catheter.As it was a fibroid embolization, the doctor suggested using a uac catheter, but he rejected it.After introducing the 5f catheter into the patient, during its manipulation by the doctor, the hydrophilic tip dislodged, the doctor removed it with an endovascular loop, the doctor managed to remove the fragments lodged inside the patient and the intervention ended.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device tip and fractured pieces were both evaluated under 20x magnification and confirmed to be sharp fractures.The fuse joint of the tip to the catheter was determined to be present and adequate.Root cause could not be determined.A review of the device history record was performed and no similar complaints for this lot were identified.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC. -
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16675233
Report Number3011642792-2023-00029
Device Sequence Number17463423
Product Code DQO
UDI-Device Identifier00884450043769
UDI-Public00884450043769
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model Number00884450043769
Device Catalogue Number56538CB1-H
Device Lot NumberE2039200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown